Sunday, May 31, 2015

Dear Diary


I find myself some mornings, early, lying in bed thinking of death. I mean, that's natural at my age, right? I checked with others of similar elderhood. Yeah, normal they tell me. But, warning, no prolonged inhabiting of that space.

I find it hard to slice the time correctly as it can get into morose territory. The "why bothers", the Black Dog scenario.

I was in a terrible state of sadness for the past week. Overwhelmed so much I had to call and cancel an appearance to give an after dinner talk on How Wonderful My life Is in Spite of Challenges.

I couldn't catch a glimpse of any wonderfuls anywhere and the challenges were resonating non-stop tied up with unrelenting awful memories.

A medication I'm on impacts my movements terribly which adds to my misery. And my doctors are dismissive. And out here on the Edge? Shopping doctors is not a possibility. I'm on this med as a result of my accident and additional family stressors. Walking and race preparation could alleviate this physical handicap to a huge degree but this is insurmountable at the moment. My podiatrist recommended a holistic doctor he knows who may be able to get me off this pharma-treadmill. I've been warned I can have a stroke if I wean myself.

Lately, returning phone calls and emails was the equivalent of climbing a tough mountain. But today? I started and the sadness still shrouds me but I am sharing it with loved ones.

In the midst of writing this, a dear friend dropped by as he was concerned about my invisibility, he had a "feeling." I love that. When a friend senses you are not up to snuff.

I filled him in.

What was clear, suddenly, is that when I am down and sad and don't want to inflict myself on anyone is that those are the exact times I should.

I must write that on my wall.

26 comments:

  1. Yes, write that on your wall. Yes, get thee to the holistic doctor. Remember that there are people in real life and on the interwebs who are here to listen and read ~ you are doing the work even if it feels like you're not. It's the staying with it that matters....

    ReplyDelete
  2. Thanks Sharon, doing the work indeed, though it seems endless at times, I embrace the days when energy returns even briefly. It reminds me of hope and this too shall pass.
    XO
    WWW

    ReplyDelete
  3. Statins by any chance? See my private message.

    ReplyDelete
  4. Thanks GM - we are sorted, not statins but Losartan.

    XO
    WWW

    ReplyDelete
  5. I can feel your pain. You are lucky to be surrounded by lovely friends.

    ReplyDelete
  6. OWJ:

    I never get weary of your telling me so :)

    XO
    WWW

    ReplyDelete
  7. Thanks Gill, it strengthens me when others care.

    XO
    WWW

    ReplyDelete
  8. Losartan (for hypertension) is an angiotensin-blocker. I tried two of those and they totally screwed me up mentally. I'm now taking Amlodipine, which is a calcium channel blocker and gives me no side-effects at all.

    ReplyDelete
  9. I think you're on to something there. I know whenever I'm in a funk, it's usually a friend who gets me out of it. Feel better!

    ReplyDelete
  10. This comment has been removed by a blog administrator.

    ReplyDelete
  11. Love that you tell us how you really are. I've never met you in body but I truly appreciate your lovely bold agile unconventional mind! I'm cyber hugging you and I believe the oxytocin can still be released in your system by thinking on that but just to make sure, at the same time you are considering the affection of those far away rub your head, slowly and firmly for 2 minutes at least. massage your scalp, forehead, jaws, nose, and ears. There then.

    ReplyDelete
  12. Ramana:

    Watching the meds we take shouldn't be our job BUT Big Pharma Beware is the rule, yeah?

    XO
    WWW

    ReplyDelete
  13. Tom:
    Always a friend, who often knows how I'm doing much better than I do myself :)
    XO
    WWW

    ReplyDelete
  14. Awww Jan, thank you so much, from the Big Land to the Avalon, I felt the hug.

    XO
    WWW

    ReplyDelete
  15. Hope you are feeling more like yourself. I am a bit younger than you but I certainly think of death and am not afraid. If anything I try to let those thoughts spur me to best use of time.

    ReplyDelete
  16. That drug is messing with your mind and sapping your energy. There must be some drug out there that would work better for you.

    ReplyDelete
  17. Yes saw the doc today and I was taken off so on to the new one that Nick recommended above but doc did warn me there were side effects on this one too. And didn't know of any that didn't but it's all down to tolerance, isn't it.
    XO
    WWW

    ReplyDelete
  18. Thanks everyone for your thoughtful and kind comments.

    XO
    WWW

    ReplyDelete
  19. wrote you about your comment to me...
    we are twins.
    I am only on low B/P and something for Arthus and slowly coming off of it and one other for Sjogrens...

    ReplyDelete
  20. I'm just on the BP one OWJ, something switched in my body when I had the bad fall with concussion and a huge amount of family stress, my BP was on danger zone, like 230 over whatever and it's still high - 140 over 90.
    XO
    WWW

    ReplyDelete
  21. just catching up with your blog Wise - hope you are feeling better and will feel better yet!
    love,
    betty

    ReplyDelete
  22. I hope you are feeling better, WWW xo

    ReplyDelete
  23. I'm trying to catch up with your blog, WWW, and haven't read the comments for this post. Your last paragraph struck me.....so so true. Sorry if everyone has said that too. Right, press on .....

    ReplyDelete

Some of you are having trouble, I've removed captcha and verification so we'll see how that goes. My apologies. Blogger is putting up far too many roadblocks. Thanks for the emails alerting me.
wisewebwomanatgmail.com